Alert archive / California / Flash Flood Warnings in 2000
Flash Flood Warning 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Feb 20, 2000, 7:35 PM PST for Los Angeles County, California. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2000, 7:35 PM PST (03:35 UTC)
- Expired
- Feb 20, 2000, 9:00 PM PST
- In force
- 85 min
- Issued by
- NWS Los Angeles, CA
- Area
- Whole counties
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KLOX 210338 FFWLOX CAC037-210435- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 735 PM PST SUN FEB 20 2000 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * FLASH FLOOD WARNING FOR... THE RAFAEL AND SANTA ANITA BURN AREAS OF LOS ANGELES COUNTY * UNTIL 900 PM PST * SULPHUR MOUNTAIN DOPPLER RADAR AND SPOTTER REPORTS INDICATED HEAVY RAIN ACROSS LOS ANGELES COUNTY...NEAR THE COMMUNITIES OF ARCADIA...MONROVIA AND SIERRA MADRE. HOURLY RAINFALL RATES IN EXCESS OF ONE INCH HAVE BEEN REPORTED WITHIN THE LAST HOUR. THIS RAINFALL WILL EXCEED THRESHOLD VALUES THAT WOULD CAUSE HEAVY RUNOFF OF WATER AND MUD FROM THE RAFAEL AND SANTA ANITA BURN AREAS. FOLLOW DIRECTIONS OF EMERGENCY PREPAREDNESS OFFICIALS AND EVACUATE IF REQUESTED TO DO SO. PERSONS IN THE WARNING AREA SHOULD BE PREPARED TO MOVE IMMEDIATELY...WITHOUT WAITING FOR INSTRUCTIONS... IF HEAVY U FLOWS OF WATER OR DEBRIS ARE OBSERVED IN THEIR AREA. $$ RAT/BRUNO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 20, 1:50 PM PST, 5 hours 45 minutes earlier.
Area forecast discussion, Feb 20, 1:50 PM PST, 5 hours 45 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
150 PM PST SUN FEB 20 2000
STILL GETTING SOME VERY GOOD SHOWERS OVER VENTURA COUNTY THIS
AFTERNOON ASSOCIATED WITH THE FIRST UPPER LOW THAT MOVED THROUGH OUR
AREA THIS MORNING. SECOND FRONTAL BAND IS STILL WEST OF THE AREA AND IS
POISED TO MOVE ONSHORE VERY SOON ALONG THE CENTRAL COAST AND BY AROUND
6 PM IN THE LA BASIN. VISIBILE IMAGERY SHOWS SOME VERY GOOD VERTICAL
DEVELOPMENT ALONG THE FRONT WHICH WILL RESULT IN ABOUT A 6 HOUR PERIOD
OF PERSISTENT MODERATE TO HEAVY RAIN THROUGHOUT OUR CWA. THIS INITIAL
FRONTAL BAND COULD PRODUCE VERY HEAVY RAINFALL AMOUNTS AND AM CERTAINLY
CONCERNED ABOUT THE BURN AREAS IN LA AND VENTURA COUNTIES TONIGHT AND
MONDAY. A FLASH FLOOD WATCH HAS BEEN POSTED FOR THESE AREAS.
ALTHOUGH THE STEADY RAIN WILL BECOME MORE SHOWERY OVERNIGHT...RAINFALL
WILL STILL BE POTENTIALLY VERY HEAVY AS THE AIRMASS BEHIND THE FRONT IS
VERY UNSTABLE. IN FACT...WE WILL HAVE TO WATCH FOR THE POSSIBILITY OF
STRONG OR SEVERE THUNDERSTORMS DEVELOPING LATER TONIGHT AND MONDAY. AT
THIS POINT SAT IMAGERY SEEMS TO INDICATE THAT THE BEST CHANCE FOR
THUNDERSTORM ACTIVITY BEHIND THE FRONT WILL BE IN THE SOUTHERN PORTION
OF OUR CWA. THE TRACK OF THE LOW IS DEFINITELY HEADED MORE TOWARDS
ORANGE AND SAN DIEGO COUNTIES...HOWEVER THAT CERTAINLY DOESN'T LEAVE
OUR AREA OUT OF THE WOODS.
SNOWFALL WILL ALSO BE SIGNIFICANT...ESPECIALLY AT THE HIGHER
ELEVATIONS. INITIALLY THE SNOW LEVELS WILL BE AROUND 6000 FEET...BUT
SHOULD LOWER QUITE RAPIDLY AS THE FRONT APPROACHES...REACHING ABOUT
4000 FEET BY MONDAY MORNING...AND POSSIBLY A LITTLE LOWER...ESPECIALLY
IN AND NEAR CONVECTION. THE WINTER STORM WATCH HAS BEEN UPGRADED TO A
WARNING SINCE THE SNOW IS EXPECTED TO BEGIN IN EARNEST VERY SHORTLY.
THIS WILL ADD TO THE FEW INCHES OF SNOW THAT HAS ALREADY FALLEN AT
HIGHER ELEVATIONS TODAY.
WE SHOULD BE DRYING OUT TEMPORARILY LATE MONDAY AND TUESDAY.
HOWEVER...MODELS ARE BRINGING ANOTHER GOOD CHANCE OF RAIN TO MOST OF
THE AREA BY WEDNESDAY AND POSSIBLY FRIDAY AS WELL. SINCE TIMING IS
STILL A LITTLE UNCERTAIN...WILL LIKELY BROAD BRUSH THE EXTENDED WITH
PERIODS OF RAIN EVEN THOUGH THE WHOLE EXTENDED PERIOD WILL NOT BE WET.
LAX ++52. WOFFORD
.LAX...WINTER STORM WARNING TONIGHT AND MONDAY (SEE LAXWSWLAX).
FLASH FLOOD WATCH FOR BURN AREAS TONIGHT AND MON (LAXFFALAX).
SMALL CRAFT ADVISORY (SEE LAXCWFLAX).
HEAVY SURF ADVISORY THROUGH TUESDAY (SEE LAXMWSLAX).In the hours before
Special weather statement, Feb 20, 6:45 PM PST, 50 minutes before
CAZ034>041-044>047-051>054-059-210345-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
645 PM PST SUN FEB 20 2000
FOLLOWING IS A LIST OF ALL WARNINGS...WATCHES AND ADVISORY
CURRENTLY IN EFFECT FOR THE FORECAST AREA COVERED BY
THE NATIONAL WEATHER SERVICE IN OXNARD CALIFORNIA
...A FLASH FLOOD WARNING IS IN EFFECT UNTIL 900 PM PST
FOR THE RANCH FIRE AREA IN THE OJAI VALLEY OF VENTURA COUNTY...
...A WINTER STORM WARNING IS IN EFFECT UNTIL MONDAY FOR THE
FOLLOWING LOCATIONS:
SANTA BARBARA COUNTY MOUNTAINS
VENTURA COUNTY MOUNTAINS
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE...
...A WIND ADVISORY IS IN EFFECT UNTIL 1000 PM TONIGHT FOR THE
FOLLOWING LOCATIONS:
SAN LUIS OBISPO COUNTY CENTRAL COAST
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS
SAN LUIS OBISPO COUNTY MOUNTAINS
SANTA BARBARA COUNTY CENTRAL COAST
SANTA YNEZ VALLEY
CUYAMA VALLEY
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST-
VENTURA COUNTY INTERIOR VALLEYS-
VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
...A FLASH FLOOD WATCH VALID TONIGHT AND MONDAY CONTINUES
FOR THE BURN AREAS OF VENTURA AND LOS ANGELES COUNTIES...
...A HEAVY SURF ADVISORY IS IN EFFECT UNTIL SUNDAY
FOR WEST FACING BEACHES OF SAN LUIS OBISPO...SANTA BARBARA...
VENTURA AND LOS ANGELES COUNTIES...
RATSpecial weather statement, Feb 20, 7:00 PM PST, 35 minutes before
CAZ034>041-044>047-051>054-059-210345-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
700 PM PST SUN FEB 20 2000
FOLLOWING IS A LIST OF ALL WARNINGS...WATCHES AND ADVISORY
CURRENTLY IN EFFECT FOR THE FORECAST AREA COVERED BY
THE NATIONAL WEATHER SERVICE IN OXNARD CALIFORNIA
...A FLASH FLOOD WARNING IS IN EFFECT UNTIL 900 PM PST
FOR THE RANCH FIRE AREA IN THE OJAI VALLEY OF VENTURA COUNTY...
...A WINTER STORM WARNING IS IN EFFECT UNTIL MONDAY FOR THE
FOLLOWING LOCATIONS:
SANTA BARBARA COUNTY MOUNTAINS
VENTURA COUNTY MOUNTAINS
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE...
...FLOOD ADVISORY IS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR SANTA
BARBARA AND SAN LUIS OBISPO COUNTIES...
...FLOOD ADVISOY IS IN EFFECT UNTIL 3 AM MONDAY FOR VENTURA AND
LOS ANGELES COUNTIES...
...A WIND ADVISORY IS IN EFFECT UNTIL 1000 PM TONIGHT FOR THE
FOLLOWING LOCATIONS:
SAN LUIS OBISPO COUNTY CENTRAL COAST
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS
SAN LUIS OBISPO COUNTY MOUNTAINS
SANTA BARBARA COUNTY CENTRAL COAST
SANTA YNEZ VALLEY
CUYAMA VALLEY
VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST-
VENTURA COUNTY INTERIOR VALLEYS-
VENTURA COUNTY COASTAL VALLEYS-
LOS ANGELES COUNTY VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
...A FLASH FLOOD WATCH VALID TONIGHT AND MONDAY CONTINUES
FOR THE BURN AREAS OF VENTURA AND LOS ANGELES COUNTIES...
...A HEAVY SURF ADVISORY IS IN EFFECT UNTIL SUNDAY
FOR WEST FACING BEACHES OF SAN LUIS OBISPO...SANTA BARBARA...
VENTURA AND LOS ANGELES COUNTIES...
RATThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 6:30 PM PST | Flash Flood Warning | LOX | Ventura | 3 hr |
| Feb 20, 11:45 PM PST | Flash Flood Warning | LOX | Los Angeles | 3 hr |
Nearby
Flash Flood Warnings in California, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.